MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH MATRIXMANDIBLE SMALL PLATE CUTTER; INSTR,BENDING OR CONTOURING

OBERDORF SYNTHES PRODUKTIONS GMBH MATRIXMANDIBLE SMALL PLATE CUTTER; INSTR,BENDING OR CONTOURING
Catalog Number 03.503.079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during osteosynthesis procedure for trauma, the screw on the cutting pliers for matrixmandible plates was broken during the cutting process.The procedure was successfully completed by using other cutting pliers.There was no significant delay.Patient outcome was well and no harm was reported.This report is for one (1) matrixmandible small plate cutter.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: lot number d10: device returned h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.H3, h4, h6: a review of the device history record has been requested.D4: lot number provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.503.079; lot: t939296; manufacturing site: tuttlingen; release to warehouse date: september 24, 2009 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Traceabilty to the raw material certificate could not be established during this review.Visual investigation: the complaint condition is confirmed as the screw which secures the spring on the cutting pliers is broken as complained.The broken thread shaft is stuck in the handle.There are also wear marks and scratches visible on the surface of the whole instrument.Dimensional inspection: because of the damages, the complaint relevant dimensions cannot be checked to print specifications anymore.However, the parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.Document/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no document/specification review is needed.Conclusion: the received condition agrees with the complaint description and the complaint therefore, is confirmed.No manufacturing related issues that would have contributed to this complaint were found.We can only assume that the damage has occurred due to a temporary overloading in combination to wear and tear over a long period of time.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.G3: report source is not literature.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE SMALL PLATE CUTTER
Common Device Name
INSTR,BENDING OR CONTOURING
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8704797
Report Number8030965-2019-65391
Device Sequence Number16605585
Product Code HXP
UDI-Device Identifier07611819975217
UDI-Public(01)07611819975217
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.079
Device Lot NumberT939296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer07/07/2019
08/13/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date07/24/2019
08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight80